MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM210RF
Medical Device Problem Codes Overheating of Device (1437); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation was not performed; the device was not returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Sales rep.Reported the stylus touch handpiece was overheating.There was no patient injury.
 
Additional Manufacturer Narrative
Analysis result indicates that customer¿s issue with overheating was not able to confirm.The drill came in with the motor making a loud grinding noise.The pre-temperature test was not able to perform due to motor failure.The item was scrapped.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® HANDPIECE - STYLUS TOUCH®
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7321555
Report Number1045254-2018-00088
Device Sequence Number152116
Product Code HBE
UDI-Device Identifier00613994790217
UDI-Public00613994790217
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K081475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM210RF
Device Catalogue NumberEM210RF
Device Lot Number210959049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1